Rise in Adult Prescription Drug Abuse in Maine Means More Toddlers Being Poisoned

Poison control centers are increasingly dealing with young children who have accidentally ingested powerful painkillers.

Toddlers also find themselves ingesting methadone and Suboxone, powerful drugs used in treating opiate dependence.

Poison control experts say opiates trigger a more serious response in young children than other classes of medications they might accidentally ingest. Symptoms of opioid poisoning include sleepiness, trouble breathing, vomiting, choking and coma.

http://bangordailynews.com/2012/06/21/health/prescription-drug-abuse-triggering-pediatric-poison-control-calls/

Source: BangorDailyNews.com – June 14, 2012

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>